Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Ciprofloxacin?

my daughter went to hospital this morning with severe admoninal pain and back pain, she also has show of blood in her urine. the doctor prescribed her 500mg 2x daily for 7 days of ciprofoxacin. just spoke with her and the pains are still there and she is preparing to take the second dose at 11pm. i am reading about side effects and duration of time before the medication begins to work
Thu, 7 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It is better not to take Ciprofloxacin in children unless it is highly indicated. It can cause weakness of tendons in growing kid, and chances for seizures also there, so better to avoid.

Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was prescribed Cipro for a UTI, and about 3 or 4 days into it I started to notice itching and burning. I assumed it was a yest infection. I was given a single does of Diflucan for it. I took it and it cleared up my yest infection really quickly; however, now I have noticed a clear watery discharge what could that be?

doctor1 MD

I was prescribed Ciprofloxacin for a UTI this am by my doctor. He told me to take a probiotic to help with the good gut bugs and I asked about yogurt. He said fine. But the flyers my pharmacist gave me say to take 2 hours before or wait 6 hours after. Same with vitamins. I take eyevites for my macula. Also, would alcohol affect the use of this drug. The drug sounds like it comes with a lot of bad baggage. Should I take it at all?

doctor1 MD

I m pretty sure I m having a reaction to ciprofloxacin. I have terrible joint pain, can hardly walk or get up or down. My knees feel like they are locking up. Was released from hospital with this drug and only took 1 day and night before stopping as symptoms started. Am not at home and cannot get into a doctor other than going back to ER. Was in hospital for 4 days for stomach virus and viral infection, dehydration, kidneys getting bad, etc Trying to fine out how long this may Kat s or if I need something to counteract it?